MAUDE Adverse Event Report: COOK INC; KNT TUBES, GASTROINTESTINAL

COOK INC; KNT TUBES, GASTROINTESTINAL
Catalog Number WOGS-1400-MKDT-A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: ultrathane wills-oglesby single lumen mallinckrodt inst modification gastrostomy set.(b)(4).Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane wills-oglesby single lumen mallinckrodt inst modification gastrostomy set was returned to the distributor due to a hair being found inside the package two weeks prior by quality control.The reported foreign matter was discovered before use; therefore, no patient contact.
 
Additional Manufacturer Narrative
Corrected data: operator of device:quality control-distributor.Investigation ¿ evaluation: a review of the complaint history, device history record, quality control and a visual inspection/dimensional verification of the returned device were conducted during the investigation.The visual inspection of the unopened returned device confirmed the presence of foreign matter enclosed within the outer pouch.The device is out of specification per quality control documents - foreign matter.Additionally, a document based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Therefore, there is no evidence to suggest all items in the lot or similar devices in house or in the field are non-conforming/defective.Based on the information provided, the examination of the returned product, and the results of our investigation, the actual root cause was found to be manufacturing related.We have notified the appropriate personnel and will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No new event description information to report at this time.

Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7486098
Report Number1820334-2018-01201
Device Sequence Number13966400
Product Code KNT
UDI-Device Identifier00827002084179
UDI-Public(01)00827002084179(17)210126(10)8411128
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberWOGS-1400-MKDT-A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1